Alert archive / Colorado / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 169, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Aug 17, 2009, 10:35 PM MDT for El Paso County, Colorado. It was in force for 55 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 17, 2009, 10:35 PM MDT (04:35 UTC)
- Expired
- Aug 17, 2009, 11:30 PM MDT
- In force
- 55 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
County El Paso County, CO
The radar
The Pueblo radar (KPUX), 48 km from the middle of the area, began a volume at 04:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 17, 10:50 PM MDT | HAIL 0.88 | Fountain, CO | PENNY TO NICKEL SIZED HAIL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 4.6 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 395 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 1610 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPUB 180435 SVRPUB COC041-180530- /O.NEW.KPUB.SV.W.0169.090818T0435Z-090818T0530Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 1035 PM MDT MON AUG 17 2009 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO... THIS INCLUDES SOUTHERN COLORADO SPRINGS... * UNTIL 1130 PM MDT... * AT 1032 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 10 MILES SOUTHWEST OF SECURITY...OR ABOUT 14 MILES SOUTH OF COLORADO SPRINGS...AND WAS MOVING TOWARD THE EAST AT 25 MPH. * LOCATIONS IMPACTED INCLUDE... FORT CARSON. SECURITY. SOUTHERN COLORADO SPRINGS. FOUNTAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. && LAT...LON 3886 10443 3859 10438 3856 10493 3877 10493 TIME...MOT...LOC 0435Z 261DEG 21KT 3867 10487 $$
5 follow-up statements
000 WWUS55 KPUB 180444 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 1044 PM MDT MON AUG 17 2009 COC041-180530- /O.CON.KPUB.SV.W.0169.000000T0000Z-090818T0530Z/ EL PASO CO- 1044 PM MDT MON AUG 17 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM MDT FOR CENTRAL EL PASO COUNTY... AT 1042 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS CENTERED 8 MILES WEST OF FOUNTAIN...OR 14 MILES SOUTH OF COLORADO SPRINGS...AND WAS MOVING TOWARD THE EAST AT 25 MPH. LOCATIONS IMPACTED INCLUDE... FORT CARSON. SECURITY. SOUTHERN COLORADO SPRINGS. FOUNTAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. && LAT...LON 3886 10443 3859 10438 3856 10493 3877 10493 TIME...MOT...LOC 0443Z 266DEG 20KT 3866 10484 $$
000 WWUS55 KPUB 180455 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 1055 PM MDT MON AUG 17 2009 COC041-180530- /O.CON.KPUB.SV.W.0169.000000T0000Z-090818T0530Z/ EL PASO CO- 1055 PM MDT MON AUG 17 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM MDT FOR CENTRAL EL PASO COUNTY... AT 1052 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS CENTERED NEAR FOUNTAIN...OR 14 MILES SOUTH OF COLORADO SPRINGS...AND WAS MOVING TOWARD THE EAST AT 20 MPH. LOCATIONS IMPACTED INCLUDE... FORT CARSON. SECURITY. SOUTHERN COLORADO SPRINGS. FOUNTAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. && LAT...LON 3878 10489 3886 10443 3859 10438 3856 10490 TIME...MOT...LOC 0453Z 264DEG 17KT 3867 10478 $$
000 WWUS55 KPUB 180502 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 1102 PM MDT MON AUG 17 2009 COC041-180530- /O.CON.KPUB.SV.W.0169.000000T0000Z-090818T0530Z/ EL PASO CO- 1102 PM MDT MON AUG 17 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM MDT FOR CENTRAL EL PASO COUNTY... AT 1101 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS CENTERED NEAR FOUNTAIN...OR 14 MILES SOUTH OF COLORADO SPRINGS...AND WAS MOVING TOWARD THE EAST AT 20 MPH. LOCATIONS IMPACTED INCLUDE... FOUNTAIN. SECURITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. && LAT...LON 3856 10486 3878 10487 3886 10443 3859 10438 TIME...MOT...LOC 0502Z 264DEG 17KT 3868 10472 $$
000 WWUS55 KPUB 180510 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 1110 PM MDT MON AUG 17 2009 COC041-180530- /O.CON.KPUB.SV.W.0169.000000T0000Z-090818T0530Z/ EL PASO CO- 1110 PM MDT MON AUG 17 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM MDT FOR CENTRAL EL PASO COUNTY... AT 1109 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS CENTERED NEAR FOUNTAIN...OR 16 MILES SOUTHEAST OF COLORADO SPRINGS...AND WAS MOVING TOWARD THE EAST AT 20 MPH. LOCATIONS IMPACTED INCLUDE... FOUNTAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. && LAT...LON 3857 10477 3878 10480 3886 10443 3859 10438 TIME...MOT...LOC 0510Z 269DEG 17KT 3865 10468 $$
000 WWUS55 KPUB 180519 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 1119 PM MDT MON AUG 17 2009 COC041-180530- /O.CON.KPUB.SV.W.0169.000000T0000Z-090818T0530Z/ EL PASO CO- 1119 PM MDT MON AUG 17 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM MDT FOR SOUTH CENTRAL EL PASO COUNTY... AT 1117 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS CENTERED 4 MILES SOUTHEAST OF FOUNTAIN...OR 18 MILES SOUTHEAST OF COLORADO SPRINGS...AND WAS MOVING TOWARD THE EAST AT 15 MPH. LOCATIONS IMPACTED INCLUDE RURAL AREAS EAST AND SOUTHEAST OF FOUNTAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. && LAT...LON 3857 10470 3872 10472 3879 10442 3859 10438 TIME...MOT...LOC 0518Z 267DEG 13KT 3862 10465 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 17, 3:37 PM MDT, 6 hours 58 minutes earlier.
Area forecast discussion, Aug 17, 3:37 PM MDT, 6 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 337 PM MDT MON AUG 17 2009 .SHORT TERM... (TONIGHT AND TUESDAY) ...POSSIBLE LATE SHOW OF SEVERE CONVECTION ACROSS THE PLAINS THIS EVENING... ...SEVERE WEATHER THREAT RETURNS TO THE PLAINS TUESDAY AFTERNOON... ONCE AGAIN TODAY...CONVECTION IS SLOW TO GO...INHIBITED BY THE COOL...STABLE AIRMASS SITUATED ACROSS THE PLAINS. LATEST LAPS ANALYSIS STILL SHOWS A LOT OF CIN TO OVERCOME OVER MOST OF THE PLAINS...WITH A COUPLE OF WEAK SPOTS...OVER THE PALMER DIVIDE AND THE RATON RIDGE. THESE ARE THE MOST LIKELY AREAS FOR CONVECTIVE INITIATION IN THE NEXT FEW HOURS. IF STORMS CAN GET GOING...THEN THEY HAVE GOOD ODDS OF GOING SEVERE...AS BULK SHEAR VALUES ARE IN THE 50-60 KNOT RANGE...AND THERE IS 1500-2500 J/KG OF CAPE AVAILABLE. MODEL SOUNDINGS STILL INDICATE A SLIGHT CAP AROUND 700 MB...SO SOMETHING WILL HAVE TO LIFT THE AIR TO GET CONVECTION TO GO. THE APPROACHING PACIFIC NORTHWEST SHORTWAVE IS STILL A WAYS OFF...NOT SURE HOW MUCH LIFT IT WILL PROVIDE FOR THIS EVENING. HOWEVER...THERE IS A BIT OF A DENVER CYCLONE JUST NORTH OF THE PALMER DIVIDE THAT WILL PROVIDE SURFACE FORCING IN AN AREA WHERE CONVECTIVE INHIBITION IS MINIMAL OR GONE. THIS MAY BE OUR BEST BEST FOR CONVECTIVE INITIATION ALONG THE PALMER THIS EVENING. IF CONVECTION CAN GET GOING IN THIS AREA...THEN IT MAY HAVE A GOOD SHOT AT TRACKING SOUTHEASTWARD ACROSS THE PLAINS AND EVOLVING INTO SOMETHING LARGER AND MORE COMPLEX. THE RATON RIDGE IS ANOTHER AREA WHERE CONVECTION COULD DEVELOP AND BECOME MORE WIDESPREAD THROUGH THE EVENING. SPC CONTINUES WITH THE SLIGHT RISK OF SEVERE WEATHER ACROSS THE SOUTHEAST PLAINS THIS EVENING. PRIMARY THREATS FROM STORMS THIS EVENING...IF THEY GO...LIGHTNING...HAIL TO 2 INCHES IN DIAMETER...WIND GUSTS TO 60 MPH AND HEAVY RAIN. SEVERE WEATHER THREAT WILL RETURN AGAIN TOMORROW AFTERNOON. ONCE AGAIN...WE ARE LOOKING AT A SETUP SIMILAR TO TODAY...EXCEPT THAT THE APPROACHING POTENT SHORTWAVE WILL BE TRACKING DIRECTLY ACROSS COLORADO DURING THE AFTERNOON AND EVENING HOURS. THIS MAY END UP BEING THE KEY TO MORE WIDESPREAD ACTIVITY THAN THE PAST COUPLE DAYS. LW .LONG TERM... (TUESDAY NIGHT THROUGH MONDAY) TUESDAY NIGHT THROUGH WEDNESDAY...NW FLOW ALOFT IN PLACE AS AN UPPER RIDGE DEVELOPS OUT WEST AND THE UPPER SHORTWAVE CROSSES THE STATE TUE NIGHT. FULLY EXPECT LINGERING CONVECTION OVER THE EAST THRU THE NIGHT...THEN COLD FRONT DROPS DOWN ACROSS THE PALMER WED AFTN/EVE AS PER GFS AND NAM MODELS. THIS FRONT SHOULD WORK WITH AVAILABLE MOISTURE FOR ADDITIONAL CONVECTION WED AFTN...BUT WITHOUT THE AID OF AN UPPER DISTURBANCE...SO WILL KEEP POPS ISOLATED FOR NOW. THURSDAY THROUGH MONDAY...UPPER RIDGE SLOWLY ROLLS ACROSS THE 4 CORNERS BEGINNING THURSDAY...WITH THE RIDGE AXIS CROSSING THE CWA ON SATURDAY AND REACHING THE CO/KS BORDER SUNDAY. THIS IS EXPECTED TO CREATE DRY AND WARM CONDITIONS FOR THE FORECAST AREA THRU THE EXTENDED. SLIGHT COOLING ON THU BEHIND THE COLD FRONT THE PREVIOUS DAY...THEN HOTTER FRI AND SAT WITH SAT LOOKING TO BE THE WARMEST DAY OF THE PERIOD. GFS AND ECMWF MODELS ARE VERY SIMILAR WITH THE TRENDING...BUT THE ECMWF IS STILL A LITTLE SLOWER WITH THE EASTWARD PROGRESSION AND THEREFORE A BIT DRIER. GFS HINTS AT SOME MOISTURE BEING TRAPPED UNDER THE RIDGE WITH RH FIELDS SHOWING A SPIKE EACH AFTN/EVE OVER THE E PLAINS...BUT DECIDED TO KEEP POP GRIDS ESSENTIALLY DRY UNTIL SAT AFTN AS THE AXIS SLIPS TO THE E...OPENING UP THE WEST FOR MORE MOISTURE TO SNEAK IN. MOORE && .AVIATION... USUAL CONCERNS REGARDING CONVECTION...BRIEF MVFR/IFR CIGS/VSBYS POSSIBLE IN SHOWERS/THUNDERSTORMS DURING THE AFTERNOON AND EVENING HOURS. POSSIBLE WIDESPREAD LOW CLOUD DEVELOPMENT ACROSS THE PLAINS THIS EVENING...WITH GENERALLY MVFR CIGS... BUT LOCAL IFR CONDITIONS POSSIBLE. THIS PERTAINS TO KCOS AND KPUB TAF SITES. KALS SHOULD REMAIN VFR. LW && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 50/27
Hazardous weather outlook, Aug 17, 6:52 AM MDT, 15 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 652 AM MDT MON AUG 17 2009 COZ058>089-093>099-181300- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 652 AM MDT MON AUG 17 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER THE PLAINS THIS AFTERNOON AND EVENING. ALL OF THE SOUTHEAST COLORADO PLAINS IS AT RISK FOR SEVERE WEATHER...BUT THE GREATEST THREAT FOR SIGNIFICANT SEVERE WEATHER ACTIVITY...INCLUDING VERY LARGE HAIL...WIND GUSTS ABOVE 70 MPH AND POSSIBLY A TORNADO WILL BE ALONG THE COLORADO AND NEW MEXICO BORDER. MOIST UNSTABLE UPSLOPE FLOW...MODERATELY STRONG DEEP SHEAR AND AN UPPER LEVEL DISTURBANCE WILL BRING THE THREAT OF SEVERE WEATHER TO THE REGION THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SEVERE THUNDERSTORMS WILL BE POSSIBLE TUESDAY AFTERNOON AND EVENING IN THE EAST CENTRAL AND SOUTHEAST PLAINS OF COLORADO. THE PRIMARY THREAT FROM THE THUNDERSTORMS WILL BE LARGE HAIL AND DAMAGING WINDS. ONLY ISOLATED THUNDERSTORMS ARE POSSIBLE WEDNESDAY AFTERNOON AND EVENING ACROSS SOUTHEAST AND SOUTH CENTRAL COLORADO. ISOLATED THUNDERSTORMS ARE POSSIBLE LATE SATURDAY AND SUNDAY OVER PORTIONS OF SOUTH CENTRAL COLORADO. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE THIS AFTERNOON AND EVENING ACROSS ALL OF THE SOUTHEAST COLORADO PLAINS. 34/40
In the hours before
Local storm report, Aug 17, 9:25 PM MDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
925 PM MDT MON AUG 17 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM HAIL 5 S ELLICOTT 38.76N 104.40W
08/17/2009 M1.00 INCH EL PASO CO TRAINED SPOTTER
QUARTER SIZED STARTED AT 920 PM ENDED AT 924 PM.
&&
MWSpecial weather statement, Aug 17, 9:28 PM MDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 928 PM MDT MON AUG 17 2009 COZ085-180400- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT- 928 PM MDT MON AUG 17 2009 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... SOUTH CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO THIS INCLUDES...EXTREME SOUTHEASTERN COLORADO SPRINGS. AT 928 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR FOUNTAIN...OR 16 MILES SOUTHEAST OF COLORADO SPRINGS...WHICH WAS MOVING TOWARD THE EAST AT 15 MPH. LOCATIONS IMPACTED INCLUDE... EXTREME SOUTHEASTERN COLORADO SPRINGS. PENNY TO NICKEL SIZE HAIL...AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Special weather statement, Aug 17, 9:28 PM MDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 928 PM MDT MON AUG 17 2009 COZ084-180400- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- 928 PM MDT MON AUG 17 2009 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... NORTHEASTERN EL PASO COUNTY IN EAST CENTRAL COLORADO AT 928 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES SOUTHWEST OF CALHAN...OR 24 MILES EAST OF COLORADO SPRINGS...WHICH WAS MOVING TOWARD THE EAST AT 15 MPH. LOCATIONS IMPACTED INCLUDE... CALHAN. RAMAH. PENNY TO NICKEL SIZE HAIL...AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Local storm report, Aug 17, 9:36 PM MDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
936 PM MDT MON AUG 17 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0926 PM HAIL 3 SE FOUNTAIN 38.65N 104.66W
08/17/2009 M0.75 INCH EL PASO CO AMATEUR RADIO
MILE MARKER 125 AND OLD PUEBLO ROAD REPORT VIA HAM RADIO
0928 PM HAIL FOUNTAIN 38.68N 104.70W
08/17/2009 M0.88 INCH EL PASO CO FIRE DEPT/RESCUE
REPORT FROM FOUNTAIN FIRE DEPT
&&
MWLocal storm report, Aug 17, 9:48 PM MDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PUEBLO CO
948 PM MDT MON AUG 17 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0452 PM HAIL 5 ENE MONUMENT 39.11N 104.79W
08/17/2009 M1.75 INCH EL PASO CO TRAINED SPOTTER
0518 PM HAIL 5 NNW CALHAN 39.10N 104.33W
08/17/2009 E0.75 INCH EL PASO CO PUBLIC
0528 PM HAIL 4 NNW PEYTON 39.08N 104.51W
08/17/2009 M1.75 INCH EL PASO CO PUBLIC
0540 PM HAIL 2 E CALHAN 39.03N 104.26W
08/17/2009 M1.25 INCH EL PASO CO PUBLIC
0555 PM HAIL 4 E CALHAN 39.03N 104.22W
08/17/2009 M1.75 INCH EL PASO CO STORM CHASER
0559 PM HAIL 3 NNW CALHAN 39.07N 104.32W
08/17/2009 M1.75 INCH EL PASO CO TRAINED SPOTTER
0605 PM HAIL 6 SSE RAMAH 39.04N 104.12W
08/17/2009 M1.00 INCH EL PASO CO PUBLIC
0619 PM HAIL 10 N RUSH 38.98N 104.10W
08/17/2009 M2.50 INCH EL PASO CO STORM CHASER
0638 PM HAIL 11 NNE BRANSON 37.16N 103.80W
08/17/2009 M1.00 INCH LAS ANIMAS CO PUBLIC
0655 PM HAIL 10 N BRANSON 37.16N 103.88W
08/17/2009 M1.75 INCH LAS ANIMAS CO PUBLIC
0803 PM HAIL 5 N CALHAN 39.11N 104.30W
08/17/2009 E1.75 INCH EL PASO CO LAW ENFORCEMENT
0845 PM HAIL 3 E FALCON 38.93N 104.57W
08/17/2009 M0.75 INCH EL PASO CO TRAINED SPOTTER
0850 PM HAIL 3 W KIM 37.25N 103.41W
08/17/2009 M1.00 INCH LAS ANIMAS CO TRAINED SPOTTER
MOSTLY PENNY SIZED HAIL WITH A FEW QUARTER SIZED HAIL.
HAIL STARTED AT 850 PM AND ENDED AT 852 PM.
0857 PM HAIL 3 N FALCON 38.97N 104.63W
08/17/2009 M1.00 INCH EL PASO CO TRAINED SPOTTER
NICKEL SIZED HAIL WITH SOME QUARTER SIZED HAIL. STARTED
AT 857 PM.
0920 PM HAIL 5 S ELLICOTT 38.76N 104.40W
08/17/2009 M1.00 INCH EL PASO CO TRAINED SPOTTER
QUARTER SIZED STARTED AT 920 PM ENDED AT 924 PM.
0926 PM HAIL 3 SE FOUNTAIN 38.65N 104.66W
08/17/2009 M0.75 INCH EL PASO CO AMATEUR RADIO
MILE MARKER 125 AND OLD PUEBLO ROAD REPORT VIA HAM RADIO
0928 PM HAIL FOUNTAIN 38.68N 104.70W
08/17/2009 M0.88 INCH EL PASO CO FIRE DEPT/RESCUE
REPORT FROM FOUNTAIN FIRE DEPT
&&
MWSpecial weather statement, Aug 17, 10:29 PM MDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 1029 PM MDT MON AUG 17 2009 COZ094-099-180500- EASTERN LAS ANIMAS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1029 PM MDT MON AUG 17 2009 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... SOUTHWESTERN BACA COUNTY IN SOUTHEAST COLORADO SOUTHEASTERN LAS ANIMAS COUNTY IN SOUTHEAST COLORADO AT 1028 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 10 MILES NORTHWEST OF KENTON...OR 36 MILES SOUTHWEST OF SPRINGFIELD...WHICH WAS MOVING TOWARD THE NORTHEAST AT 35 MPH. LOCATIONS IMPACTED INCLUDE... PRITCHETT. CAMPO. PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 6:23 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 67 min |
| Aug 17, 7:39 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 51 min |
| Aug 17, 8:19 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 56 min |
| Aug 17, 8:30 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 31 min |
| Aug 17, 9:14 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 61 min |
| Aug 17, 9:32 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 40 min |
| Aug 17, 9:45 PM MDT | Severe Thunderstorm Warning | PUB | Fremont, Teller | 60 min |
| Aug 17, 11:33 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 57 min |
| Aug 18, 2:06 AM MDT | Severe Thunderstorm Warning | PUB | Crowley, Kiowa | 45 min |
| Aug 18, 12:45 PM MDT | Severe Thunderstorm Warning | PUB | Huerfano, Las Animas, Pueblo | 60 min |
| Aug 18, 1:24 PM MDT | Tornado Warning | PUB | Huerfano, Las Animas, Otero, Pueblo | 66 min |
| Aug 18, 1:31 PM MDT | Tornado Warning | PUB | Teller | 38 min |
| Aug 18, 1:39 PM MDT | Severe Thunderstorm Warning | PUB | Huerfano, Las Animas, Otero, Pueblo | 66 min |
| Aug 18, 2:01 PM MDT | Tornado Warning | PUB | Huerfano, Las Animas, Pueblo | 59 min |
| Aug 18, 2:16 PM MDT | Severe Thunderstorm Warning | PUB | Custer, Fremont, Pueblo | 59 min |
| Aug 18, 2:26 PM MDT | Severe Thunderstorm Warning | PUB | Huerfano, Las Animas | 64 min |
| Aug 18, 2:37 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas, Otero, Pueblo | 53 min |
| Aug 18, 2:44 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 61 min |
| Aug 18, 2:59 PM MDT | Severe Thunderstorm Warning | PUB | El Paso, Fremont, Teller | 61 min |
| Aug 18, 3:10 PM MDT | Severe Thunderstorm Warning | PUB | Custer, El Paso, Fremont, Pueblo | 95 min |
| Aug 18, 3:29 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Bent, Las Animas, Otero, Prowers, Pueblo | 91 min |
| Aug 18, 4:02 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 43 min |
| Aug 18, 4:36 PM MDT | Severe Thunderstorm Warning | PUB | Crowley, Otero, Pueblo | 84 min |
| Aug 18, 5:34 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Bent, Las Animas | 34 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.